Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 10, 2014, 8:21 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 10, 2014, 9:20 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WWUS84 KJAN 110121 SPSJAN MSZ042-043-110220- MADISON MS-YAZOO MS- 821 PM CDT THU JUL 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 821 PM CDT THU JUL 10 2014 A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 5 MILES NORTH OF LITTLE YAZOO AT 820 PM CDT...MOVING SOUTHEAST AT 20 MPH. PERIODS OF HEAVY RAIN WILL CAUSE PONDING OF WATER AND MAY REDUCE VISIBILITIES. RAINFALL RATES WILL RANGE FROM ONE TO TWO INCHES PER HOUR. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN YAZOO AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3270 8979 3244 9009 3268 9058 3300 9032 TIME...MOT...LOC 0120Z 295DEG 19KT 3277 9036 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:15 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT THU JUL 10 2014 .SHORT TERM... MORNING MCS HAS PUSHED E INTO AL. DIFFUSE OUTFLOW BOUNDARY EXTENDS WNW FROM THIS COMPLEX FROM NEAR KHBG TO KTVR/KMLU. SCT TSRA HAS BEEN REDEVELOPING ALONG THIS BOUNDARY. ADDITIONALLY...LARGER MORE ORGANIZED CONVECTIVE COMPLEX CONTINUES TO DROP ESE INTO CENTRAL AR. EXTRAPOLATION BRINGS THIS COMPLEX INTO NW SECTIONS OF OUR AREA 22Z- 00Z...AND ADDITIONAL DEVELOPMENT IS OCCURRING IN MOIST/UNSTABLE AIRMASS AHEAD OF THIS FEATURE. HENCE HAVE CONCENTRATED HIGHEST POPS FOR THE EVENING IN W AND S SECTIONS. EXPECT COVERAGE OF CONVECTION TO GRADUALLY WANE AFTER SUNSET...BUT GIVEN PERSISTENCE OFF LAST COUPLE OF NIGHTS WILL KEEP SLIGHT CHANCE IN THE S AND W ALL NIGHT. FOR FRI...DRIER AIR CURRENTLY OVER MID SOUTH PER LATEST BLENDED TPW PRODUCT PUSHES INTO NORTHERN AND EASTERN AREAS...BUT MODELS SHOW HIGHER MOISTURE REMAINS OVER WESTERN/SOUTHERN AREAS WITH PW VALUES NEAR 2 INCHES. HENCE WILL TAILOR POPS WITH HIGHEST IN SW FOR DIURNAL CONVECTION FRI AFTERNOON. BY SATURDAY DRIER AIR MAKES A BIGGER PUSH ACROSS THE ENTIRE AREA...WILL LIMIT SLIGHT CHANCE POPS TO FAR SOUTHERN AREAS. AS FAR AS TEMPERATURES...GFS MOS SEEMS TO HAVE TOO LARGE OF DIURNAL RANGES GIVEN THE AMOUNT OF RAIN THAT HAS FALLEN IN RECENT WEEKS. HAVE TRENDED TEMPS CLOSER TO ECMWF/NAM BLEND. /08/ .LONG TERM... FOCUS OF LONG TERM LOOKS AS THOUGH IT WILL BE ON A DEVELOPING TROUGH OVER GREAT LAKES WHICH SHOULD PUSH AN UNSEASONABLY STRONG COOL FRONT TOWARD OUR AREA NEXT WEEK. PREVIOUS LONG TERM DISCUSSES THIS SETUP AND FOLLOWS. HEADING INTO NEXT WEEK...THE UPPER RIDGING GIVES WAY TO A RATHER LARGE UPPER TROUGH THAT WILL BE LOCATED ACROSS THE GREAT LAKES REGION. THIS WILL TAKE UP RESIDENCE THROUGH THE REST OF THE PERIOD. A SERIES OF WAVES WILL MOVE THROUGH THE BASE OF THE TROUGH...ONE OF WHICH WILL SEND A COLD FRONT IN OUR DIRECTION. THIS FRONT WILL MOVE INTO THE ARKLAMISS TUESDAY INTO WEDNESDAY. BOTH THE GFS AND THE ECMWF BRING THE FRONT ALL THE WAY THROUGH THE CWA BY EARLY THURSDAY. GIVEN PLENTY OF MOISTURE AHEAD OF THE FRONT...WE WILL SEE A BETTER CHANCE FOR SHOWERS AND STORMS COME TUESDAY AND WEDNESDAY. BEHIND THE FRONT. ALSO BEHIND THE FRONT...COOLER AIR WILL MOVE IN WITH SOME BELOW NORMAL TEMPERATURES POSSIBLE. /08/28/ && .AVIATION... MORNING CONVECTION HAS MOVED INTO AL...BUT NEW DEVELOPMENT HAS BEGUN ON OUTFLOW FROM JUST SOUTH OF JAN TO MLU. A PEPPERING OF SHOWERS HAS ALSO DEVELOPED OVER SE AR. WILL JUST HAVE VICINITY TS POSSIBILITIES UP UNTIL 02Z WITH VFR CONDITIONS AND LIGHT MIST DEVLOPING THERAFTER. MVFR VISIBILITIES IN MIST WILL DEVELOP FROM 10 TO 14Z...OTHERWISE VFR CONDITIONS WILL PREVAIL THEREAFTER./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 91 68 93 / 40 27 9 5 MERIDIAN 68 92 65 95 / 29 9 9 5 VICKSBURG 71 93 69 94 / 41 33 8 7 HATTIESBURG 71 92 69 94 / 40 15 7 17 NATCHEZ 71 92 69 94 / 40 30 6 17 GREENVILLE 73 91 72 93 / 40 20 8 6 GREENWOOD 69 91 67 92 / 34 26 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/26/28
Hazardous weather outlook, Jul 10, 2:18 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT THU JUL 10 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 218 PM CDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 10, 6:07 PM CDT, 2 hours 14 minutes before
MSZ043-049-102335-
RANKIN MS-MADISON MS-
607 PM CDT THU JUL 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT THU JUL 10 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF RIDGELAND AT 607 PM CDT...MOVING SOUTHEAST AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN WILL CAUSE
PONDING AND REDUCE VISIBILITIES.
PEOPLE IN EXTREME SOUTH CENTRAL MADISON AND CENTRAL RANKIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3230 8996 3239 9009 3239 9008 3239 9007
3240 9007 3240 9011 3242 9013 3248 9008
3241 8986
TIME...MOT...LOC 2307Z 304DEG 12KT 3241 9006Special weather statement, Jul 10, 6:23 PM CDT, 1 hour 58 minutes before
ARZ075-LAZ009-MSZ019-034-035-040>042-110025-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-ISSAQUENA MS-
HUMPHREYS MS-YAZOO MS-EAST CARROLL LA-
623 PM CDT THU JUL 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT THU JUL 10 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 7 MILES NORTHEAST OF MCMILLAN CORNER TO 3 MILES
SOUTH OF MILLIKIN AT 623 PM CDT...MOVING EAST AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND MAY
REDUCE VISIBILITIES.
PEOPLE IN NORTHWESTERN YAZOO...EXTREME WEST CENTRAL HUMPHREYS...
NORTHWESTERN ISSAQUENA...NORTHERN SHARKEY...EXTREME SOUTHWESTERN
SUNFLOWER...WASHINGTON AND EASTERN CHICOT COUNTIES...AND NORTHEASTERN
EAST CARROLL PARISH SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3352 9077 3328 9076 3316 9069 3285 9066
3286 9131 3294 9131 3296 9127 3297 9128
3300 9126 3301 9132 3352 9133
TIME...MOT...LOC 2323Z 270DEG 8KT 3346 9121 3292 9123Special weather statement, Jul 10, 7:01 PM CDT, 1 hour 20 minutes before
MSZ049-050-110045- SCOTT MS-RANKIN MS- 701 PM CDT THU JUL 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 701 PM CDT THU JUL 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF LEESBURG AT 701 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN WILL CAUSE PONDING OF WATER AND MAY REDUCE VISIBILITIES. PEOPLE IN EAST CENTRAL RANKIN AND WESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3254 8960 3230 8960 3232 8991 3244 8994 TIME...MOT...LOC 0001Z 267DEG 9KT 3240 8985
Special weather statement, Jul 10, 7:07 PM CDT, 1 hour 14 minutes before
MSZ035-041-042-110035- SHARKEY MS-HUMPHREYS MS-YAZOO MS- 707 PM CDT THU JUL 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT THU JUL 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED ABOUT 4 MILES SOUTHEAST OF NITTA YUMA AT 704 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY CAUSE PONDING OF WATER AND REDUCE VISIBILITIES. PEOPLE IN NORTHWESTERN YAZOO...SOUTH CENTRAL HUMPHREYS AND NORTHEASTERN SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3297 9033 3277 9043 3292 9085 3309 9077 TIME...MOT...LOC 0004Z 290DEG 31KT 3297 9071
Special weather statement, Jul 10, 7:16 PM CDT, 1 hour 5 minutes before
MSZ018-019-034-110100-
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
716 PM CDT THU JUL 10 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT THU JUL 10 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 3 MILES WEST OF PARCHMAN TO 3 MILES WEST OF TRIBBETT
AT 714 PM CDT...MOVING EAST AT 10 MPH. HEAVY RAIN WILL CAUSE PONDING
OF WATER AND MAY REDUCE VISIBILITIES.
DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THESE STORMS.
GUSTY WINDS FROM 30 TO 40 MPH WILL ALSO BE POSSIBLE.
PEOPLE IN EASTERN BOLIVAR...SUNFLOWER AND NORTHEASTERN WASHINGTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3397 9046 3335 9046 3333 9089 3401 9086
TIME...MOT...LOC 0014Z 270DEG 7KT 3392 9054 3373 9074
3336 9083Special weather statement, Jul 10, 8:21 PM CDT, 0 minutes before
MSZ042-043-110220- MADISON MS-YAZOO MS- 821 PM CDT THU JUL 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 821 PM CDT THU JUL 10 2014 A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 5 MILES NORTH OF LITTLE YAZOO AT 820 PM CDT...MOVING SOUTHEAST AT 20 MPH. PERIODS OF HEAVY RAIN WILL CAUSE PONDING OF WATER AND MAY REDUCE VISIBILITIES. RAINFALL RATES WILL RANGE FROM ONE TO TWO INCHES PER HOUR. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN YAZOO AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3270 8979 3244 9009 3268 9058 3300 9032 TIME...MOT...LOC 0120Z 295DEG 19KT 3277 9036
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:01 PM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Jul 10, 7:07 PM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| Jul 10, 7:16 PM CDT | Special Weather Statement | JAN | Sunflower | 44 min |
| Jul 11, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 41 min |
| Jul 11, 3:08 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jul 11, 3:27 PM CDT | Flash Flood Warning | JAN | Hinds | 93 min |
| Jul 11, 3:50 PM CDT | Special Weather Statement | JAN | Hinds | 20 min |
| Jul 11, 3:03 PM CDT | Special Weather Statement | JAN | Tensas | 32 min |
| Jul 11, 4:09 PM CDT | Special Weather Statement | JAN | Morehouse | 26 min |
| Jul 11, 4:31 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Jul 11, 4:40 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 30 min |
| Jul 11, 5:10 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Jul 11, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 43 min |
| Jul 11, 5:34 PM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 116 min |
| Jul 11, 6:05 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Jul 11, 3:35 PM CDT | Special Weather Statement | JAN | Ashley | 30 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.